Drought, Green Lake
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Green Lake forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.800, -89.045 (the zone’s center; the record gives no point)
Above normal precipitation at many locations in October helped to ease the drought across southern Wisconsin. 5 inches of rain to southern Wisconsin for the month.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Above normal precipitation at many locations in October helped to ease the drought across southern Wisconsin. Several rounds of steady rain, as well as showers and a few thunderstorms, brought between 2.3 inches and 5.5 inches of rain to southern Wisconsin for the month. Monthly surpluses ranged from around 0.25 inch to nearly 2.5 inches above normal, though locations in far southern Wisconsin still saw deficits between 0.02 of an inch and 0.43 of an inch. The yearly precipitation deficits were still running between 4 and 8 inches below normal. By the end of October improvement in the drought was observed over all of southern Wisconsin. The far southern counties went from D3 (Extreme) down to D2 (Severe), with much of the South-central Wisconsin going from D2 (Severe) down to D1 (Moderate). Much of Southeast Wisconsin, which generally saw the highest amounts of precipitation for the month, went from D1 (Moderate) to either D0 (Abnormally Dry) or out of a drought category all together. This trend is reflected in the attached image which addresses all of Wisconsin. Monthly average temperatures for October were 1 to 2 degrees below normal. Agricultural experts indicated that crop yields would be reduced.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 30, 8:38 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 PM CDT SUN SEP 30 2012 .UPDATE...UPPER LOW OVER EASTERN GREAT LAKES CONTINUES TO SHIFT GRADUALLY EASTWARD OVERNIGHT. THIS WILL ALLOW UPPER LEVEL WINDS TO BACK TO THE SOUTH OVER WESTERN GTLAKES...WHICH WILL CONTINUE TO CARRY CIRRUS AND HIGHER LEVEL MOISTURE NORTHWARD. IR IMAGERY CONTINUES TO SHOW EXPANDING CIRRUS SHIELD WELL NORTH OF UPPER LOW OVER SRN MS VALLEY REGION SPREADING NORTHWARD INTO WI. THINK THIS TREND WILL CONTINUE SO WL BUMP UP CLOUD WORDING FOR TNGT. EXPC CIRRUS TO REMAIN THINNEST IN THE EAST. WITH HIGHER DEWPTS IN PLACE AND LIGHT BOUNDARY LAYER WINDS...WL LEAVE PATCHY FOG MENTION IN THE EAST. MINOR ADJUSTMENTS TO OVERNIGHT LOW TEMPS. && .AVIATION/06Z TAFS/...LIGHT WINDS SHOULD PRECLUDE ANY MORE LAKE CLOUD DEVELOPMENT OVERNIGHT. MAY BE SOME PATCHY LATE NIGHT FOG...BUT INCREASING HIGH CLOUDS SHOULD PREVENT SIGNIFICANT FOG DEVELOPMENT. OTHERWISE...A VFR PERIOD WITH SOME INCREASE IN MID LEVEL CLOUDS AS UPSTREAM FRONTAL BOUNDARY APPROACHES LATER MONDAY/MONDAY EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && MBK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT SUN SEP 30 2012 WIZ046-047-051-052-056>060-062>072-012015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 302 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT SUNDAY. LMZ643>646-012015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 302 PM CDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CONDITIONS THURSDAY INTO FRIDAY MORNING DUE TO NORTHWEST WINDS. HENTZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
20 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418195, 418196, 418198, 418201, 418202, 418203, 418204, 418205, 418206, 418207, 418208, 418209, 418210, 418211, 418212, 418213, 418214, 418215, 418216, 418217.